Top
10
Doctor insights on: How Come I Had Some Pepto Bismol And Travelers Diarrhea But Its Not Helping

Share
1

1
How come I had some pepto bismol and travelers diarrhea but its not helping?

How come I had some pepto bismol and travelers diarrhea but its not helping?

Mechanical action: Peptobismol is not a cure for travelers diarrhea (which may be produced by several different microorganisms and sometimes requires antibiotic treatment unless spontaneously resolves), but it provides some degree of symptomatic relief, the degree of effectiveness dependent upon the underlying disease. ...Read more

Dr. Oscar Novick
2,018 doctors shared insights

Loose Stools (Definition)

Loose stools is a symptom in which a person's stool (poop) does not hold its shape after it goes into the toilet. Instead of remaining a shaped piece of poop, the poop spreads out in the toilet bowl water. Very loose stool is called diarrhea. Loose stool can be caused by infections, certain foods or drinks, ...Read more


4

4
I'm having watery stools which are black in color, i've taking pepto bismul and still no relief. What can I do to relieve this diarrhea?

Be seen: The black color is most likely due to the bismuth in the pepto-bismol, but you should be seen to get some diarrhea medication and possible testing. ...Read more

5

5
Can i give my 13yr old daughter some pepto bismal. She was diagnosed w/gastroenteritis on 3/27/13.She stills have a lil diarrhea only. So can I or not?

Can i give my 13yr old daughter some pepto bismal. She was diagnosed w/gastroenteritis on 3/27/13.She stills have a lil diarrhea only. So can I or not?

No: While the risk is fairly small, salicylates (such as Bismuth Subsalicylate in pepto bismol, adult version) has been linked with reye syndrome in children, even up to the teenage years. You can consider getting the children's version of the medication, which does not have the salicylate in it. ...Read more

6

6
Liquid Pepto Bismal expired 9 months ago, is it okay to take? (Diarrhea)

Liquid Pepto Bismal expired 9 months ago, is it okay to take? (Diarrhea)

Expired mediciation: Most likely the medication is still okay. However I would throw it out and simply pick up a new bottle. It's not expensive. ...Read more

7

7
Immodium seems to help with chronic diarrhea after surgery. However, it appears to cause severe bloating. Would pepto bismal help with bloating?

Immodium seems to help with chronic diarrhea after surgery. However, it appears to cause severe bloating. Would pepto bismal help with bloating?

Assess your diet: Imodium is a motility modifier.It takes the number of squeeze messages in the gut & slows them down, so things are pushed along slower. If you are bloating, it is likely this effects how the gas your digestion makes moves along in the same way.You need to reduce gas producing foods in your diet (like cauliflower,beans) & take a probiotic to alter your gas production.Pepto may have a placebo effect ...Read more

8

8
Should i go to the er? I have had diarrhea for constantly for over 6 months and counting. It is getting harder and harder to keep continent. There are no stomach pains, nor is there any blood in the stools. I can take pepto bismal but it only stops the sy

Hello. : Hello. Usually would recommend going to the emergency room for acute problem. Diarrhea for six months should be medically evaluated. However, since you are stable and the symptoms have lasted for six months, at this point you might wish to schedule an appointment with your family physician or a gastrenterologist. Take care. I hope you find the answer to you loose stools. ...Read more

9

9
I have just woken up from hot flashes caused by diahrea. I have taken pepto bismol. Is there any other remedies i could use so i can get some sleep?

I have just woken up from hot flashes caused by diahrea. I have taken pepto bismol. Is there any other remedies i could use so i can get some sleep?

Sleeping?: Sleeping while having diarrhea can be risky/ messy. The cause of the diarrhea is important to know. Diarrhea alone does not usually cause hot flashes. This may be an infectious diarrhea in which case you need antibiotics. ...Read more

10

10
I am taking a zpack and on day 3, I have an upset stomach and some diarreha, can I take pepto bismol?

I am taking a zpack and on day 3, I have an upset stomach and some diarreha, can I take pepto bismol?

Yes!: There are no known interactions between azithromycin (Z-pak) and Pepto Bismol. To reduce upset stomach and diarrhea, take the z-pak with food, like a large meal such as dinner. You can also take Immodium AD to minimize diarrhea. After you finish the antibiotics, your upset stomach and diarrhea should go away in a few days. If not, see your doctor. ...Read more

Dr. Oscar Novick
3,124 doctors shared insights

Diarrhea (Definition)

Diarrhea is a term that describes loose, watery stools occurring more frequently than usual. It is often not due to a serious cause, but severe diarrhea ...Read more


Dr. Suzanne Galli
251 doctors shared insights

Pepto Bismol (Definition)

Pepto-Bismol is an anti-diarrheal agent which is a ...Read more